IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 677 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed854    
    Printed32    
    Emailed0    
    PDF Downloaded37    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2021  |  Volume : 53  |  Issue : 2  |  Page : 153-156

Ropivacaine induced systemic toxicity in a patient with phacomatosis pigmentokeratotica


Department of Anesthesia, Post Graduate Institute of Medical Education and Research, Chandigarh, India

Correspondence Address:
Dr. Tanvir Samra
Department of Anesthesia, Post Graduate Institute of Medical Education and Research, Sector 12, Chandigarh - 160 012
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_521_20

Rights and Permissions

Calculation of the maximum recommended dose of local anesthetic minimizes the risk of Local Anesthetic Systemic Toxicity (LAST) when administrating multiple blocks for lower limb surgeries. Ropivacaine is the preferred local anesthetic as it is less lipophilic than bupivacaine and thus results in less central nervous system (CNS) and cardiovascular toxicity. The presence of developmental, congenital, and metabolic disorders mandates an extracautious approach in the administration of large volume of Local anaesthesia (LA) as the vascularity of the limb, levels of alpha-1-acid glycoprotein, and sensitivity of the sodium channels may be altered. This case report highlights successful resuscitation of a patient with Phacomatosis pigmentokeratotica after the development of CNS toxicity secondary to the administration of ropivacaine in ultrasound-guided combined lumbar plexus and sciatic nerve block. We identified some high risk patient profiles which should be vigilantly monitored to minimize the incidence of LAST.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow